MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGIAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MESH ¿ COMPOSIX L/P; SURGIAL MESH
Catalog Number 0134810
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Ischemia (1942); Strangulation (2084); Hernia (2240); Injury (2348); Obstruction/Occlusion (2422)
Date of Event 12/28/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2010: the patient underwent surgery for implant of a bard/davol composix mesh.Ni/ni/ni: the patient underwent additional surgical intervention.The patient's attorney alleges patient experienced emotional distress due to the defective device.
 
Additional Manufacturer Narrative
At this time no conclusions can be made.The patient's attorney alleges surgical intervention; however, no details have been provided.No lot number has been provided; therefore a review of the manufacturing records is not possible.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 5 years 7 months post implant of composix l/p mesh, patient was diagnosed with strangulation, hernia, obstruction and ischemia thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device list hernia recurrence as a possible complication.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-oct-2009) is considered to be a best estimate.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6)2010: the patient underwent surgery for implant of a bard/davol composix mesh.(b)(6): the patient underwent additional surgical intervention.The patient's attorney alleges patient experienced emotional distress due to the defective device.Addendum per additional information: (b)(6)2010 - patient was diagnosed with incarcerated incisional hernia thereby underwent open repair with the implant of composix l/p mesh.Per operative notes, ¿the defect was identified and omentum in defect was dissected.A piece of composix l/p mesh was sutured into fascial margins using sutures.¿ (b)(6)2015 - patient had abdominal pain was diagnosed with recurrent incarcerated strangulated ventral hernia and ischemia thereby underwent laparoscopic converted to open repair with the removal of mesh.Per operative notes, ¿the hernia was reduced.There was evidence of ischemic small bowel was resolved by release of the incarcerated small intestine from the hernia and deserosalization of small intestine was repaired with sutures.The previous mesh was removed, and a biologic mesh was sutured circumferentially into wound defect.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel perforation, pain and suffering.

Brand Name
MESH ¿ COMPOSIX L/P
Common Device Name
SURGIAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key8237470
Report Number1213643-2019-00166
Device Sequence Number1910497
Product Code FTL
UDI-Device Identifier00801741031311
UDI-Public(01)00801741031311(17)150228(10)HUTJ0741
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2015
Device Catalogue Number0134810
Device Lot NumberHUTJ0741
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/30/2025
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/15/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient Age59 YR
Patient SexFemale
Patient Weight129 KG